MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was planned for implantation in a patient for the endovascular treatment of a 75mm diameter thoracic aortic aneurysm.It was reported that during the index procedure the surgeon tried to advance the device up the patients left side but the device would not advance.The right side was dilated to attempts to advance the device this side but it could not be advanced on the right either.The surgeon felt that the hydrophilic coating had come off the delivery system.It was noted that the physician had activated the hydrocoating as per the ifu with a saline soaked gauze.A new valiant stent graft was opened and was successfully deployed via the patients right side and the procedure completed.As per the physician, the cause of the event was anatomy related due to calcified vessels.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7572606
Report Number2953200-2018-00814
Device Sequence Number18868029
Product Code MIH
UDI-Device Identifier00643169346567
UDI-Public00643169346567
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2019
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR